From Garden Grove, California, USA:
I am 19 years old, have had type 1 diabetes for a little over six months, and I am off all medications. When I was taking my insulin shots (6:00 am, 12:00 n, 6:00 pm), I had to eat at those times, but now that I am off of the insulin and medication, do I have to eat at those times? I am a college student and now it is getting really hard for me to eat at those times. Sometimes, I am not even hungry and I feel like I am force feeding myself. Can I eat whenever I feel hungry?
What are your blood sugars? How high do they go after you eat? This could indicate the stress on the pancreas and its ability to make insulin. Look at some data and discuss with your doctor. Huge meals may be bad for you.
[Editor's comment: You might want to ask your doctor to check ICA 512, GAD, and Insulin antibodies to see what type of diabetes you have. At the same time, a C-peptide would help in determining whether or not you are still producing insulin. SS]
Original posting 7 Jun 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.